Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 52, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 21, 2012, 5:10 PM EDT for Macomb County, Saint Clair County, Michigan. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2012, 5:10 PM EDT (21:10 UTC)
- Expired
- Jun 21, 2012, 6:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macomb County, MI, Saint Clair County, MI
The radar
The Detroit radar (KDTX), 74 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:10 PM EDT | TSTM WND DMG | 2 E Armada, MI | ESTIMATED 8 INCH DIAMETER LIMB DOWN |
| Jun 21, 5:28 PM EDT | TSTM WND DMG | 1 N Adair, MI | LARGE TREE DOWN BLOCKING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS53 KDTX 212110
SVRDTX
MIC099-147-212200-
/O.NEW.KDTX.SV.W.0052.120621T2110Z-120621T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
510 PM EDT THU JUN 21 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...
CENTRAL ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 600 PM EDT
* AT 506 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARMADA...OR 5 MILES
EAST OF ROMEO...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEMPHIS AND NEW HAVEN AROUND 515 PM EDT.
RICHMOND AROUND 520 PM EDT.
ADAIR AND COLUMBUS AROUND 525 PM EDT.
RATTLE RUN AND SMITHS CREEK AROUND 530 PM EDT.
ST. CLAIR AND MARYSVILLE AROUND 540 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CLAIR... RICHMOND... PORT HURON...
MEMPHIS... MARYSVILLE... MARINE CITY...
ARMADA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4293 8245 4288 8247 4284 8246 4283 8248
4276 8246 4270 8249 4274 8299 4289 8302
4289 8301 4302 8242 4297 8240
TIME...MOT...LOC 2110Z 264DEG 32KT 4281 8285
WIND...HAIL 60MPH 1.00IN
$$
AGD2 follow-up statements
355
WWUS53 KDTX 212132
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
532 PM EDT THU JUN 21 2012
MIC099-212142-
/O.CAN.KDTX.SV.W.0052.000000T0000Z-120621T2200Z/
MACOMB MI-
532 PM EDT THU JUN 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACOMB COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4293 8245 4288 8247 4284 8246 4283 8248
4276 8246 4270 8249 4272 8272 4290 8268
4302 8242 4297 8240
TIME...MOT...LOC 2132Z 264DEG 32KT 4283 8258
$$
MIC147-212200-
/O.CON.KDTX.SV.W.0052.000000T0000Z-120621T2200Z/
ST. CLAIR MI-
532 PM EDT THU JUN 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ST. CLAIR COUNTY UNTIL 600 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF ST. CLAIR...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. CLAIR AND MARYSVILLE AROUND 540 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CLAIR... PORT HURON... MARYSVILLE...
MARINE CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4293 8245 4288 8247 4284 8246 4283 8248
4276 8246 4270 8249 4272 8272 4290 8268
4302 8242 4297 8240
TIME...MOT...LOC 2132Z 264DEG 32KT 4283 8258
WIND...HAIL 60MPH 1.00IN
$$
AGD581
WWUS53 KDTX 212152
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
552 PM EDT THU JUN 21 2012
MIC147-212202-
/O.EXP.KDTX.SV.W.0052.000000T0000Z-120621T2200Z/
ST. CLAIR MI-
552 PM EDT THU JUN 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4293 8245 4288 8247 4284 8246 4283 8248
4276 8246 4270 8249 4272 8272 4290 8268
4302 8242 4297 8240
TIME...MOT...LOC 2152Z 264DEG 32KT 4285 8234
$$
AGDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:06 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 21, 3:06 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 306 PM EDT THU JUN 21 2012 .SHORT TERM...TONIGHT SHOWERS AND THUNDERSTORMS THAT HAVE FORMED ALONG/AHEAD OF THIS AFTERNOON'S COLD FRONT WILL QUICKLY EXIT TO THE EAST THIS EVENING. UNTIL THIS OCCURS, ISOLATED MARGINALLY SEVERE HAIL/WIND WILL REMAIN POSSIBLE ACROSS THE EASTERN THIRD OF THE CWA. ELSEWHERE, TRAILING SHOWER AND ISOLATED T-STORM ACTIVITY WILL DISSIPATE OVER THE CWA COINCIDENT WITH THE LOSS OF DIURNAL HEATING THIS EVENING. LIGHT WESTERLY WINDS BEHIND THE FRONT WILL THEN CONTINUE TO BRING COOLER AND DRIER AIR INTO THE FORECAST THROUGH THE NIGHT, PROMOTING COOL OVERNIGHT LOW TEMPERATURES FALLING TO AROUND 60 DEGREES UNDER CLEARING SKIES. && .LONG TERM... NORTHWEST FLOW WILL DOMINATE THE EXTENDED PERIOD...ALLOWING FOR TEMPERATURES NEAR NORMAL OVER THE NEXT SEVERAL DAYS...AS EXPANDING UPPER LEVEL RIDGE DEVELOPS ALONG THE FOOTHILLS OF THE ROCKIES. TIMING OF THE UPPER LEVEL DISTURBANCES WITHIN THE JET CORE WILL BE DIFFICULT...AND THESE ISSUES BEGIN TO SHOW UP FOR THE WEEKEND. LARGE UPPER LEVEL LOW OVER EASTERN CANADA PROGGED TO DESCEND SOUTHWARD...WITH EXACT CENTER OF THE COLD POOL IN QUESTION FOR EARLY NEXT WEEK...AS INTERACTION WITH TROPICAL DISTURBANCE IN THE GULF OF MEXICO IS UP ON THE AIR AS WELL (SEE 00Z CANADIAN VS EUROPEAN SOLUTION). COMPACT UPPER LEVEL WAVE OVER SOUTH CENTRAL CANADA WILL SWING THROUGH NORTHERN LOWER MICHIGAN LATE TOMORROW...AND CERTAINLY LOOKS SUFFICIENT TO GENERATE A FEW SHOWERS AND THUNDERSTORMS WITH THE IDEAL TIMING OF THE DAY...AND RAPIDLY FALLING 500 MB TEMPS (-4 C CHANGE DURING THE DAY). ILL DEFINED SFC-850 MB WIND/PATTERN/LOW LEVEL CONVERGENCE WILL LIMIT ORGANIZATION AND COVERAGE. MET GUIDANCE LOOKS GOOD...AROUND 80/LOWER 80S. LARGE AREA OF HIGH PRESSURE (1018 MB) SETTLES OVER THE GREAT LAKES REGION ON SATURDAY...AND DESPITE AN UPPER LEVEL DISTURBANCE TRACKING THROUGH LATER IN THE DAY....WILL MAINTAIN DRY FORECAST AS LOW LEVEL STATIC STABILITY WILL BE HIGH. WITH AN INCREASE IN MID/HIGH CLOUDS DURING THE AFTERNOON...MAXES CAPPED AROUND 80 DEGREES SEEMS REASONABLE. THE FORECAST THEN BECOMES LESS CERTAIN FOR THE SECOND HALF OF THE WEEKEND...AS FORMIDABLE SHORTWAVE TROUGH SWINGS INTO THE NORTHERN GREAT LAKES. WARM ADVECTION OUT AHEAD OF THIS SYSTEM COULD MAKE SUNDAY A SNEAKY WARM DAY...AS 12Z UKMET SHOWING 850 MB TEMPS SURGING TO 17 C BY 12Z SUNDAY. HOWEVER...SURFACE FRONT LOOKS TO BE HUNG UP (ALONG/NORTH OF I-69)...WITH SHOWERS AND THUNDERSTORMS POSSIBLE...WHICH WOULD LIMIT THE MAXES (SUB 80 DEGREES). WILL PLAY THE MIDDLE GROUND...UPPER 70S/NEAR 80 NORTH...80S SOUTH. STILL LOOKING FOR COOL DOWN NEXT WEEK AS LARGE UPPER LEVEL LOW LOOKS TO BE SETTLING OVER THE EASTERN GREAT LAKES. WE LOOK TO BE ON THE WESTERN FRINGE (ALTHOUGH 12Z EURO ARGUES FOR A MORE DIRECT BLOW)...WHICH INCLUDES THE MOISTURE GRADIENT...SO DIURNAL SWINGS ARE IN QUESTION...ALONG WITH SLIGHT CHANCE OF SHOWERS. REGARDLESS...THINKING TEMPS WILL AVERAGE ABOUT 5 DEGREES BELOW NORMAL. && .MARINE... WEST TO NORTHWEST FLOW WILL BUILD ACROSS AREA WATERS IN THE WAKE OF THIS AFTERNOON'S FRONT, BUT WILL DO SO AT A SPEED LOW ENOUGH TO MAINTAIN LOW HEIGHTS. HIGH PRESSURE WILL THEN BUILD IN THROUGH THE FIRST HALF OF THE WEEKEND, PROVIDING CONTINUED LIGHT WINDS AND WAVES WITH JUST SLIGHT CHANCE OF A THUNDERSTORM ON FRIDAY AFTERNOON. THE PATTERN WILL THEN BECOME MORE ACTIVE BEGINNING ON SUNDAY AS COOLER AIR SURGES INTO THE AREA BRINGING WITH IT RENEWED THUNDERSTORM CHANCES. && .AVIATION...ISSUED 1207 PM EDT THU JUN 21 2012 //DISCUSSION... UPSTREAM SURFACE AND SATELLITE OBSERVATIONS SHOW A COLD FRONT MARCHING TOWARD SOUTHEAST MICHIGAN FROM THE WEST EARLY THIS AFTERNOON. CONDITIONS AHEAD OF THE FRONT WILL CONTINUE TO BE CHARACTERIZED BY A GUSTY SOUTHWEST WIND AND MOSTLY CLEAR / VFR CONDITIONS UNTIL THE UPSTREAM CLOUD SHIELD WORKS ACROSS THE AREA BETWEEN 18Z AND 00Z. DURING IT'S PASSAGE, WHICH WILL OCCUR IN THE WAKE OF THE SURFACE COLD FRONT / WIND SHIFT, CEILINGS WILL FALL BELOW 5000 FEET BUT ONLY AN OCCASIONAL MVFR CEILING POSSIBLE BASED ON CURRENT OBSERVATIONS OVER WESTERN LOWER MICHIGAN. THE EXCEPTION WILL BE WITHIN ANY HEAVIER SHOWER OR THUNDERSTORM ACTIVITY, WHICH IS FORECAST TO GRADUALLY INCREASE IN COVERAGE THROUGH THE PEAK HEATING HOURS - ESPECIALLY TOWARD THE DETROIT METRO AREA, INCLUDING THE KPTK TO KDTW CORRIDOR. WINDS WILL TURN TO THE WEST BEHIND THE FRONT, USHERING IN MOSTLY CLEAR CONDITIONS AFTER THE PASSAGE OF THE NARROW PLUME OF DEEPER MOISTURE AND ASSOCIATED BAND OF CLOUDS. AFTER SEVERAL HOURS OF CLEAR CONDITIONS, PATCHY STRATOCU IN THE 4-5KFT RANGE MAY FILTER IN TOWARD SUNRISE. FOR DTW...THE MOST FAVORABLE TIME WINDOW FOR THUNDERSTORMS TO AFFECT DTW AIRSPACE IS BETWEEN 19Z AND 22Z AS THE COLD FRONT PUSHES THROUGH THE METRO AREA. THE UNCERTAINTY REGARDING THE COVERAGE OF THUNDERSTORMS HAS NOT CHANGED, BUT IT IS POSSIBLE THAT STRONG THUNDERSTORMS COULD DEVELOP OVERHEAD OR PERHAPS JUST EAST OF THE AIRFIELD THIS AFTERNOON BEFORE QUICKLY EXITING TO THE EAST. //DTW THRESHOLD THREATS... * LOW CONFIDENCE THAT A THUNDERSTORM WILL IMPACT DTW * HIGH CONFIDENCE ON CEILING BELOW 5000 FEET AFTER THE FRONTAL PASSAGE. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...JVC LONG TERM....SF MARINE.......JVC AVIATION.....JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 4:45 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 445 AM EDT THU JUN 21 2012 MIZ063-069-070-075-076-082-083-220845- ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 445 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY BY MID AFTERNOON WITH A FEW STORMS APPROACHING SEVERE LIMITS. HALF INCH TO THREE QUARTER INCH HAIL WILL BE THE PRIMARY HAZARD WITH THE STRONGEST STORMS...BUT WIND GUSTS NEAR 50 MPH WILL ALSO BE POSSIBLE...ALONG WITH HEAVY DOWNPOURS. STORM MOTION WILL BE WEST TO EAST AT 25 MPH. THE BEST CHANCE OF STORMS WILL BE FROM 2 PM TO 6 PM AS A COLD FRONT MOVES THROUGH THE REGION. THE INTENSITY OF THE STORMS WILL BE VERY SENSITIVE TO THE TIMING OF THE FRONTAL PASSAGE WITH THE OVERALL PATTERN QUICKLY EXITING SOUTHEAST MICHIGAN BY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND A CHANCE OF STORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT CURRENTLY PLANNED FOR TODAY AND TONIGHT. MIZ047>049-053>055-060>062-068-220845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- LIVINGSTON- 445 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY BUT SEVERE WEATHER IS NOT EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF PEA SIZE TO HALF INCH SIZE HAIL AND WIND GUSTS NEAR 40 MPH...ALONG WITH HEAVY DOWNPOURS. STORM MOTION WILL BE WEST TO EAST AT 25 MPH. THE BEST CHANCE OF STORMS WILL BE FROM NOON TO 4 PM AS A COLD FRONT MOVES THROUGH THE REGION. THE OVERALL PATTERN WILL QUICKLY EXITING SOUTHEAST MICHIGAN BY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND A CHANCE OF STORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-220845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 445 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PEA SIZE TO HALF INCH SIZE HAIL AND WIND GUSTS NEAR 35 KNOTS...ALONG WITH HEAVY DOWNPOURS. STORM MOTION WILL BE WEST TO EAST AT 25 MPH. A FEW STORMS FROM PORT HURON SOUTH THROUGH WESTERN LAKE ERIE COULD REACH SEVERE LIMITS FOR MARINERS. HALF INCH TO THREE QUARTER INCH HAIL WILL BE THE PRIMARY HAZARD IN THIS AREA...WIND GUSTS NEAR 45 KNOTS WILL ALSO BE POSSIBLE...ALONG WITH HEAVY DOWNPOURS. THE BEST CHANCE OF STORMS WILL BE FROM NOON TO 6 PM AS A COLD FRONT MOVES THROUGH THE REGION. THE OVERALL PATTERN WILL QUICKLY EXITING EAST OF LAKE HURON AND SOUTHEAST MICHIGAN BY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND A CHANCE OF STORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT CURRENTLY PLANNED FOR TODAY AND TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 21, 2:38 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 238 PM EDT THU JUN 21 2012 MIZ063-211945- ST. CLAIR- 238 PM EDT THU JUN 21 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LAKEPORT TO 20 MILES SOUTH OF CAPAC...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAKEPORT BY 250 PM EDT... HARSENS ISLAND BY 305 PM EDT... ALGONAC BY 310 PM EDT... PORT HURON BY 315 PM EDT... MARINE CITY BY 320 PM EDT... ST. CLAIR AND MARYSVILLE BY 325 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AGD
Local storm report, Jun 21, 2:42 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
242 PM EDT THU JUN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND GST WASHINGTON 42.72N 83.04W
06/21/2012 E50.00 MPH MACOMB MI TRAINED SPOTTER
WIND GUSTS 45 TO 50 MPH...DIME SIZE HAIL AND TORRENTIAL
RAIN.
&&
DELLIOTTSpecial weather statement, Jun 21, 4:04 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 PM EDT THU JUN 21 2012 MIZ075-082-212115- LENAWEE-WASHTENAW- 404 PM EDT THU JUN 21 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF CHELSEA TO 12 MILES NORTHWEST OF HUDSON...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CEMENT CITY BY 410 PM EDT... ONSTED BY 415 PM EDT... ADRIAN AND CHELSEA BY 420 PM EDT... BLISSFIELD BY 425 PM EDT... TECUMSEH AND MANCHESTER BY 430 PM EDT... DEERFIELD AND BRITTON BY 435 PM EDT... MILAN AND SALINE BY 445 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AGD
Special weather statement, Jun 21, 4:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 428 PM EDT THU JUN 21 2012 MIZ083-212130- MONROE- 428 PM EDT THU JUN 21 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DUNDEE...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MAYBEE BY 435 PM EDT... CARLETON BY 445 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AGD
Special weather statement, Jun 21, 4:43 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 443 PM EDT THU JUN 21 2012 MIZ069-070-076-212215- MACOMB-OAKLAND-WAYNE- 443 PM EDT THU JUN 21 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OXFORD TO 12 MILES WEST OF CANTON...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WEST BLOOMFIELD AND PONTIAC BY 450 PM EDT... NORTHVILLE BY 455 PM EDT... BELLEVILLE AND ROMEO BY 505 PM EDT... ROMULUS AND TROY BY 515 PM EDT... MEMPHIS AND TAYLOR BY 525 PM EDT... STERLING HEIGHTS AND MACOMB TOWNSHIP BY 530 PM EDT... TRENTON AND GROSSE ILE BY 535 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AGD
Local storm report, Jun 21, 5:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
503 PM EDT THU JUN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PORT HURON 42.99N 82.43W
06/21/2012 ST. CLAIR MI TRAINED SPOTTER
WIND ESTIMATED 55 MPH - LARGE TREE BRANCHES DOWN...ONE
BRANCH LANDED ON A CAR AND BUSTED OUT REAR WINDOW.
&&
DELLIOTTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:10 PM EDT | Special Marine Warning | DTX | 71 min | |
| Jun 21, 2:11 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 13 min |
| Jun 21, 2:28 PM EDT | Special Marine Warning | DTX | 55 min | |
| Jun 21, 3:06 PM EDT | Special Marine Warning | DTX | 39 min | |
| Jun 21, 4:24 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 39 min |
| Jun 21, 4:55 PM EDT | Special Marine Warning | DTX | 42 min | |
| Jun 21, 5:01 PM EDT | Special Marine Warning | DTX | 59 min | |
| Jun 21, 5:22 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 26 min |
| Jun 21, 5:23 PM EDT | Special Marine Warning | DTX | 41 min | |
| Jun 21, 5:27 PM EDT | Special Marine Warning | DTX | 35 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.